Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 25, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Aug 13, 2014, 4:16 PM CDT for Hidalgo County, Texas. It was in force for 21 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2014, 4:16 PM CDT (21:16 UTC)
- Expired
- Aug 13, 2014, 4:37 PM CDT
- In force
- 21 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 71 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 4:17 PM CDT | TSTM WND DMG | 1 Se Cantu, TX | TREES DOWN ON A FENCE. |
| Aug 13, 4:20 PM CDT | TSTM WND DMG | 1 Ene Lopezville, TX | TREE DOWN ON A CHURCH. |
| Aug 13, 4:20 PM CDT | TSTM WND DMG | 1 Nnw Weslaco, TX | LARGE TREE UPROOTED. |
| Aug 13, 4:26 PM CDT | TSTM WND DMG | Alamo, TX | SEVERAL SPOTS OF TREES AND POWER LINES DOWN IN DONNA...ALAMO...AND SAN JUAN. |
| Aug 13, 4:28 PM CDT | HAIL 0.75 | 2 E Alamo, TX | |
| Aug 13, 4:40 PM CDT | TSTM WND DMG | 4 Se Edinburg, TX | STRONG WINDS REMOVED PORCH OVERHANG FROM A MOBILE HOME |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 9.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2570 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
224 WUUS54 KBRO 132116 SVRBRO TXC215-132145- /O.NEW.KBRO.SV.W.0025.140813T2116Z-140813T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 416 PM CDT WED AUG 13 2014 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN HIDALGO COUNTY IN DEEP SOUTH TEXAS. * UNTIL 445 PM CDT * AT 416 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING DAMAGING 60 MPH WINDS... OVER DONNA...MOVING SOUTHWEST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE... DONNA. SOUTH ALAMO. SAN JUAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CAN PRODUCE WIND SPEEDS STRONG ENOUGH TO BRING DOWN TREES AND POWER LINES AND DAMAGE OR DESTROY MOBILE HOMES AND OUTBUILDINGS. PERSONS OUTDOORS OR IN VEHICLES SHOULD SEEK SAFETY INSIDE A STURDY BUILDING UNTIL THE STORM PASSES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432. && LAT...LON 2608 9813 2623 9819 2630 9797 2608 9798 TIME...MOT...LOC 2116Z 064DEG 25KT 2617 9808 $$ 59
2 follow-up statements
348 WWUS54 KBRO 132122 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 422 PM CDT WED AUG 13 2014 TXC215-132145- /O.CON.KBRO.SV.W.0025.000000T0000Z-140813T2145Z/ HIDALGO- 422 PM CDT WED AUG 13 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR SOUTHERN HIDALGO COUNTY... AT 422 PM CDT... NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM 2 MILES WEST OF DONNA...MOVING SOUTHWEST AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING... DAMAGING WINDS TO 60 MPH. LOCATIONS IN THE WARNING INCLUDE... SOUTH ALAMO. SAN JUAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CAN PRODUCE WIND SPEEDS STRONG ENOUGH TO BRING DOWN TREES AND POWER LINES AND DAMAGE OR DESTROY MOBILE HOMES AND OUTBUILDINGS. PERSONS OUTDOORS OR IN VEHICLES SHOULD SEEK SAFETY INSIDE A STURDY BUILDING UNTIL THE STORM PASSES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432. && LAT...LON 2608 9813 2623 9819 2630 9797 2608 9798 TIME...MOT...LOC 2122Z 064DEG 25KT 2615 9812 $$
532 WWUS54 KBRO 132137 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 437 PM CDT WED AUG 13 2014 TXC215-132146- /O.CAN.KBRO.SV.W.0025.000000T0000Z-140813T2145Z/ HIDALGO- 437 PM CDT WED AUG 13 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HIDALGO COUNTY IS CANCELLED... AT 436 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED. STRONG WIND GUSTS 30 TO 45 MPH ARE STILL POSSIBLE TO THE WEST OF THE STORM IN THE VICINITY OF MCALLEN AND PHARR AND ALONG INTERSTATE HIGHWAY 2. LAT...LON 2608 9813 2623 9819 2630 9797 2608 9798 TIME...MOT...LOC 2136Z 064DEG 25KT 2611 9822 $$ 59
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:52 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 13, 2:52 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 252 PM CDT WED AUG 13 2014 .SHORT TERM /NOW THROUGH THURSDAY/... REST OF THIS AFTERNOON/EVENING...MAIN ISSUES ARE IN THIS PERIOD. AS MENTIONED EARLIER...THE MORNING WAS QUIET WITH SEA BREEZE NOT ACTIVATING UNTIL AROUND 1 PM THIS AFTERNOON. NOW THAT IT HAS...A COUPLE OF SCENARIOS IN DIFFERENT AREAS TO CONSIDER. FIRST...FOR THE RIO GRANDE VALLEY...BIGGEST STORMS HAVE FIRED WELL SOUTH INTO CENTRAL TAMAULIPAS THIS AFTERNOON WHERE DEEPER MOISTURE IS AVAILABLE. THAT SAID...THE MID LEVEL DRY AIR THAT CRUISED INTO THE BROOKS/KENEDY COUNTY AREA STALLED BEFORE REACHING THE VALLEY...AND LAPS SOUNDINGS INDICATE THE 850-650 MB LAYER MAY HAVE MOISTENED UP JUST ENOUGH EARLY THIS AFTERNOON WHICH MAY BE HELPING THE SOUTHERN END OF THE DEEP SOUTH TEXAS SEA BREEZE TO ALSO FIRE ALONG THE RIVER. GIVEN THE CURRENT TRENDS...HAVE UPPED RAIN CHANCES THROUGH MID AFTERNOON ACROSS WESTERN CAMERON/EASTERN HIDALGO AND CARRIED THE WORDING 'SCATTERED' THROUGH MCALLEN ON INTO STARR AND SOUTHERN ZAPATA BETWEEN 4 AND 7 PM. THE RANCHLANDS ARE ON THE EDGE OF THE DRY/MOIST MID LEVEL AIR...AND THERE'S JUST ENOUGH LEFTOVER LIFT TO KICK OFF ISOLATED THUNDERSTORMS ACROSS THE SOUTH TEXAS BRUSH COUNTRY EARLY THIS AFTERNOON. THE BIG QUESTION FOR THE EVENING IS...WILL THERE BE ENOUGH ACTIVITY AND CELL MERGERS TO SET OFF ANOTHER ROUND OF LOCALLY HEAVY RAINFALL AND MINOR FLOODING AS WE SAW ALONG US 83 FROM SOUTHWEST STARR THROUGH ZAPATA COUNTY TUESDAY EVENING? WITH OVERALL FORCING DOWN A BIT AND THE OLD LOW LEVEL FRONT DISSIPATED INTO A LIGHT/VARIABLE LOW LEVEL WIND FIELD WITH A NORTH TO SOUTH DRIFT IN STORM MOTION...EXPECT TO SEE SOME POCKETS OF RAIN DUMPS DUE TO THE SLOW MOVEMENT OF STRONGER CELLS BUT COVERAGE WILL PROBABLY BE LESS...AND LESS LINEAR...THAN TUESDAY NIGHT. FOR NOW...HAVE SHIFTED THE SCATTERED AREA INTO STARR/SOUTHERN ZAPATA/SOUTHERN JIM HOGG INTO EARLY EVENING WITH HEAVY RAINFALL WORDING DUE TO SLOW MOVEMENT. WOULD NOT BE SURPRISED TO SEE A FEW FLOOD ADVISORIES FOR FASTER FLOWING ARROYOS BUT FLASH FLOOD WARNINGS NOT AS LIKELY THIS GO-ROUND. OVERNIGHT...THE ACTION SHOULD WANE/DISSIPATE SOME 3 HOURS EARLIER THAN ON TUESDAY BASED ON THE EARLIER START...AND HAVE ONLY CARRIED ISOLATED THROUGH 10 PM ALONG THE RIVER IN STARR/ZAPATA FOR NOW. OTHERWISE...EXPECT CLEARING SKIES AND LIGHT WINDS ACROSS THE REGION WITH TEMPERATURES BY DAYBREAK THURSDAY SIMILAR TO THIS MORNING...PERHAPS A DEGREE HIGHER IN RURAL AREAS. THURSDAY...ALL MODELS INDICATE MORE NOTABLE DRYING IN THE 850-600 MB LAYER THAT HOLDS THROUGH THE DAY. STILL...WITH LOW LEVEL WINDS JUST LIGHT ENOUGH AND PRECIPITABLE WATER VALUES AROUND OR ABOVE 1.75 INCHES...CANNOT RULE OUT SOME SEA BREEZE SLAP AND DASH THUNDER DURING THE AFTERNOON. EXPECT THE AREA TO BE LIMITED...CLOSER TO THE RIVER AS THE NORTHERN TIER SHOULD STAY DRY. TEMPERATURES SHOULD BE SIMILAR TO RECENT DAYS...SO NO CHANGE TO THE MID 90S NEAR THE COAST/LOWER 100S WESTERN RANCHLANDS AND MID/UPPER VALLEY WITH HEAT INDEX VALUES IN CHECK BY FALLING DEWPOINTS INTO THE 60-65 RANGE. DOG DAYS INDEED. THURSDAY NIGHT...QUIET BUT WITH A SLIGHT FRESHENING OF THE SOUTHEAST BREEZE AS SURFACE TROUGH DIPS INTO THE PANHANDLE AND WEST TEXAS. THIS...ALONG WITH PERHAPS MORE CIRRUS APPEARING BETWEEN THE SOUTHWEST U.S. RIDGE AND EASTERN U.S. TROUGH SHOULD ALLOW SLIGHTLY HIGHER LATE NIGHT TEMPERATURES BUT THAT'S ABOUT IT FOR SENSIBLE WEATHER CHANGES...EXCEPT TO LEAVE SKY COVER AS 'PARTLY CLOUDY' OWING TO UNCERTAINTY IN AMOUNT/THICKNESS OF THE CIRRUS. .LONG TERM /FRIDAY THROUGH TUESDAY/...HOT AND MAINLY DRY CONDITIONS EXPECTED IN THE LONG TERM AS HIGH PRESSURE BUILDS BACK IN THE MID LEVELS AND MEAN PWATS FALL TO AROUND 1.5 INCHES AND CAPPING DEVELOPS IN THE MID LEVELS. WINDS WILL PICK UP THROUGH MUCH OF THE LONG TERM AS WELL DUE TO DEVELOPING SURFACE LEE TROUGHING TO OUR NORTHWEST AS TWO SHORTWAVES MOVE OVER THE RIDGE AND DOWN ACROSS THE MIDWEST AND INTERACTS WITH HIGH PRESSURE ACROSS THE GULF. MUCH OF THE LONG TERM REMAINS CONSISTENT WITH PREVIOUS FORECASTS...THE FURNACE IS LIT FOR THE LONG TERM WITH HIGHS IN THE 100S ACROSS MUCH OF THE AREA WITH BREEZY SOUTHEAST WINDS OFFERING NO RELIEF IN SIGHT. && .MARINE...NOW THROUGH THURSDAY NIGHT...QUIET CONDITIONS CONTINUE TO DOMINATE AND SEE LITTLE CHANGE THROUGH THE PERIOD. OFFSHORE WAVES FELL BELOW 1 FOOT TODAY...VIRTUALLY FLAT...AND WITH LIGHT WINDS OVERNIGHT OUTSIDE OF ANY SPOTTY CONVECTION SEE NO CHANGE. THE LIGHT WINDS...10 KNOTS OR LESS...WILL CONTINUE THURSDAY BUT VEER AROUND TO THE SOUTH. WINDS A BIT HIGHER ON LAGUNA MADRE BUT STILL OVERTAKEN BY SEA BREEZE EAST/SOUTHEAST FLOW AFTER 2 PM OR SO. A GENERAL SOUTHEAST FLOW OVERNIGHT THURSDAY...PERHAPS TOUCHING 15 KNOTS AROUND MIDNIGHT BUT ONLY ENOUGH TO RAISE WAVES/SEAS TO 2 FEET. CONVECTION WILL FAVOR THE POST MIDNIGHT THROUGH EARLY DAYBREAK HOURS IN THE GULF MAINLY BEYOND 20 NM OUT...THEN DISSIPATE DURING AFTERNOON/EVENING BEFORE A POSSIBLE REDEVELOPMENT LATE THURSDAY NIGHT WITH JUST ENOUGH DEEP LAYER MOISTURE TO KEEP THINGS HONEST. FRIDAY THROUGH SUNDAY...LOW PRESSURE WILL STRENGTHEN ACROSS THE SOUTHERN PLAINS THIS PERIOD AND SURFACE WINDS WILL RATCHET ACCORDINGLY AS HIGH PRESSURE ACROSS THE GULF WILL INTERACT WITH AFOREMENTIONED LOW PRESSURE. SMALL CRAFT SHOULD EXERCISE CAUTION BEGINNING LATE FRIDAY AFTERNOON THROUGH THE WEEKEND. WAVE HEIGHTS WILL APPROACH 6 FEET AND WINDS NEARING 20 KNOTS OVER THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 79 94 80 96 / 10 10 10 10 BROWNSVILLE 76 96 78 96 / 10 20 10 10 HARLINGEN 75 97 77 99 / 10 20 10 10 MCALLEN 77 102 78 102 / 10 20 10 10 RIO GRANDE CITY 79 102 78 103 / 10 10 10 0 SOUTH PADRE ISLAND 79 88 81 87 / 10 10 10 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV SHORT TERM...52 LONG TERM...55 GRAPHICS/UPPER-AIR...BIRCHFIELD
Hazardous weather outlook, Aug 13, 3:02 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 302 PM CDT WED AUG 13 2014 TXZ248>257-141130- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 302 PM CDT WED AUG 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP AND MOVE THROUGH THE MID AND UPPER RIO GRANDE VALLEY UNTIL AROUND 6 PM...THEN CONTINUE INTO THE RIO GRANDE PLAINS AFTER 6 PM. OTHER ISOLATED TO SCATTERED THUNDERSTORMS WILL EASE INTO THE RANCHLANDS OF BROOKS...JIM HOGG...AND PERHAPS NORTHERN ZAPATA COUNTY BETWEEN 4 AND 6 PM. THERE IS THE POSSIBILITY FOR CELLS TO MERGE AGAIN THIS EVENING...MAINLY BETWEEN 5 AND 7 PM...SOMEWHERE BETWEEN SOUTHERN JIM HOGG AND SOUTHWEST BROOKS...NORTHWEST HIDALGO...AND STARR COUNTY. SHOULD THIS OCCUR...THE PRIMARY THREAT WOULD BE HEAVY RAINFALL WHICH COULD CAUSE MINOR FLOODING OF POOR DRAINAGE LOCATIONS AS WELL AS FAST MOVING WATER THROUGH ARROYOS AND CREEKS...THOUGH OVERTOPPING IS NOT EXPECTED. OTHER POTENTIAL HAZARDS INCLUDE FREQUENT CLOUD TO GROUND LIGHTNING. CONDITIONS SHOULD IMPROVE ACROSS THE RIO GRANDE VALLEY BEFORE SUNSET...AND BETWEEN SUNSET AND 10 PM ACROSS THE RIO GRANDE PLAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY: ISOLATED AFTERNOON THUNDERSTORMS ARE EXPECTED ALONG THE SEA BREEZE...DEVELOPING IN INLAND CAMERON/WILLACY COUNTY DURING THE EARLY AFTERNOON AND EASING INTO HIDALGO COUNTY BY LATE AFTERNOON. COVERAGE IS EXPECTED TO BE LESS THAN TODAY AS DRIER MID LEVEL AIR IS EXPECTED TO INCREASE. POTENTIAL THREATS INCLUDE OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF DOWNPOURS. FRIDAY THROUGH TUESDAY: HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ESPECIALLY ACROSS JIM HOGG...ZAPATA...AND STARR COUNTY MAY NEED TO SELF ACTIVATE THIS AFTERNOON THROUGH EVENING. GMZ130-132-135-150-155-170-175-141130- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 302 PM CDT WED AUG 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS THE WATERS MAINLY BEYOND 20 NM OUT AFTER MIDNIGHT. POTENTIAL THREATS INCLUDE OCCASIONAL CLOUD TO WATER LIGHTNING...BRIEF DOWNPOURS REDUCING VISIBILITY TO 3 NAUTICAL MILES OR LESS...AND WIND GUSTS TO 25 KNOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY: EARLY MORNING ISOLATED THUNDERSTORMS WILL DISSIPATE SOON AFTER SUNRISE. THURSDAY NIGHT: ISOLATED THUNDERSTORMS ARE EXPECTED MAINLY SOUTH OF PORT MANSFIELD AFTER MIDNIGHT. OCCASIONAL CLOUD TO WATER LIGHTNING...BRIEF DOWNPOURS REDUCING VISIBILITY TO 3 NAUTICAL MILES...AND A WIND GUST TO 25 KNOTS ARE POSSIBLE. FRIDAY THROUGH TUESDAY: WIND GUSTS TO 20 KNOTS FRIDAY AND SATURDAY ACROSS THE LAGUNA MADRE EACH AFTERNOON...OTHERWISE HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 52/BSG
In the hours before
Local storm report, Aug 13, 11:33 AM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1133 AM CDT WED AUG 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN LOPENO 26.71N 99.11W
08/12/2014 M3.25 INCH ZAPATA TX LAW ENFORCEMENT
ZAPATA COUNTY SHERIFFS DEPUTY REPORTED 3 INCHES OF
WATER CROSSING US 83 NEAR LOPENO. NEARBY ARROYOS WERE
ALSO FLOWING BUT BELOW BANKFULL AND WERE STILL FLOWING
AT 7 AM AUGUST 13.
&&
EVENT NUMBER BRO1400045
BSGSpecial weather statement, Aug 13, 3:47 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 347 PM CDT WED AUG 13 2014 TXZ253-132115- HIDALGO- 347 PM CDT WED AUG 13 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... EASTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS. UNTIL 415 PM CDT... AT 346 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...OVER EDCOUCH...MOVING WEST AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING... PEA TO DIME SIZED HAIL. TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. LOCATIONS IMPACTED INCLUDE... LAGUNA SECA. MILA DOCE. EDCOUCH. ELSA. IF THIS STORM MAINTAINS CURRENT INTENSITY SEVERE WEATHER... INCLUDING DAMAGING WINDS OR LARGE HAIL IS POSSIBLE. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR LATER STATEMENTS AND POSSIBLE WARNINGS. && 59
Special weather statement, Aug 13, 3:57 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 357 PM CDT WED AUG 13 2014 TXZ254-132130- INLAND WILLACY- 357 PM CDT WED AUG 13 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN WILLACY COUNTY IN DEEP SOUTH TEXAS. UNTIL 430 PM CDT... AT 357 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...7 MILES NORTHEAST OF LASARA...MOVING WEST AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING... TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. STRONG WINDS OF 40 TO 50 MPH. LOCATIONS IMPACTED INCLUDE... RANCHETTE ESTATES. LASARA. IF THIS STORM MAINTAINS CURRENT INTENSITY SEVERE WEATHER... INCLUDING DAMAGING WINDS OR LARGE HAIL IS POSSIBLE. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR LATER STATEMENTS AND POSSIBLE WARNINGS. && 59
Special weather statement, Aug 13, 4:07 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 407 PM CDT WED AUG 13 2014 TXZ253-132130- HIDALGO- 407 PM CDT WED AUG 13 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS. UNTIL 430 PM CDT... AT 407 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...OVER WESLACO...MOVING SOUTHWEST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING... TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. STRONG WINDS OF 40 TO 50 MPH. LOCATIONS IMPACTED INCLUDE... MILA DOCE. WESLACO. MIDWAY SOUTH. SCISSORS. SOUTH ALAMO. IF THIS STORM MAINTAINS CURRENT INTENSITY SEVERE WEATHER... INCLUDING DAMAGING WINDS OR LARGE HAIL IS POSSIBLE. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR LATER STATEMENTS AND POSSIBLE WARNINGS. && 59
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:42 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 33 min |
| Aug 12, 8:01 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 44 min |
| Aug 12, 8:10 PM CDT | Areal Flood Advisory | BRO | Zapata | 2 hr |
| Aug 12, 8:27 PM CDT | Flash Flood Warning | BRO | Zapata | 93 min |
| Aug 12, 9:23 PM CDT | Flash Flood Warning | BRO | Zapata | 97 min |
| Aug 12, 10:18 PM CDT | Areal Flood Advisory | BRO | Starr, Zapata | 57 min |
| Aug 12, 10:41 PM CDT | Flash Flood Warning | BRO | Starr | 79 min |
| Aug 13, 6:08 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 16 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.